Thyroid UK
89,138 members103,655 posts

Advice please

Hi all any advice would be much appreciated one week ago I changed from 75 Levo to 65mg 1 grain NDT and lots of my previous symptoms have worsened, I was diagnosed with Hypopituirism a couple of month ago and have been on levo since march but didn't feel right still. I have a private Endo who is very good but on holiday for 3 weeks so can't contact 🙈 He gave me a private prescription to purchase NDT which I have to pay for but after the first week I have upset tummy and aches and pains in joints and muscles and blurred vision etc not sure if this new dose is high enough ?

5 Replies
oldestnewest

Hi and welcome to the forum. It sounds like you may still be under-medicated but if you could post any recent test results that you have, then it should be possible to give you better advice. Also , the t3 element of ndt is a hard taskmaster and will highlight any of the nutritional deficiencies that are almost universal with hypo. The main ones of these are vit D, vit b12, folate and ferritin. Deficiencies in any of these will cause symptoms of their own as well as hindering effective conversion an use of thyroid hormones.

Gillian

2 likes
Reply

Hi Gillian thanks for your response I am on ndt twice daily at 7am and 12 I take 20mg hydrocortisone split into 3 doses my last bloods showed vitamin D 102 glucose 5.5 hemoglobin 141 creatinine 98 calcium 2.47 free t4 22.1 T3 4.3 TSH .06 cortisol 583 as my levels for t4 were good my endo said use a t3 supplement for decided to try ndt any advice on this is very helpful thank you

Reply

Hi - so I'm having to guess the ranges as common ones - note for future always give ranges, the numbers in brackets - but it looks like your ft4 was at top of range and your ft3 fairly low, so the advice to take t3 was correct. However, I think your problem might be the hydrocortisone. When you are hypo with low ft3 your adrenals need to produce more cortisol to compensate and I would guess that is why you are taking it. But since you now have more t3, the same level of cortisol is not required. So - while I am no expert - I think you could now be over the top on cortisol. This would cause problems taking ndt.

Not sure what to suggest you do from here. You definitely need the ndt, but if that is why you are taking HC, then it could be that a dose reduction of that would help. But I don't know if it is safe to do so by yourself, even if taken for that reason. Please consult someone more expert.

Good luck,

Gillian

1 like
Reply

65mg of NDT is equal in its effect to 100mcg of levo, so may cut the tablet and take 3/4s and hopefully your body will settle down.

1 like
Reply

The following may be helpful:

web.archive.org/web/2010112...

Excerpt:

Three useful measures of patients’ tissue responses to thyroid

hormone are the pulse rate, blood pressure, and basal temperature.

It’s useful to take these measures at least a couple of times each

week and record them. Reviewing the list of measures can be a

helpful gauge of treatment progress. Graphing the measures is even

more useful.

1 like
Reply

You may also like...